Oklahoma, 2012

Drought in Oklahoma, April 1 to 30, 2012

April 1 to 30, 2012 · NWS OUN · 3 events in 3 counties and zones

The drought continued to dwindle as more rainfall continued accumulate. Almost all of the D2 drought had been extinguished, with the exception of far southwest Oklahoma.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The drought continued to dwindle as more rainfall continued accumulate. Almost all of the D2 drought had been extinguished, with the exception of far southwest Oklahoma. The above normal temperatures and precipitation had allowed for a very good year for the wheat and canola crops.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 9:26 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 31, 9:26 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT SAT MAR 31 2012

.AVIATION...
IFR CEILINGS AND FOG ARE EXPCTED IN CENTRAL AND PART OF WESTERN
OKLAHOMA TONIGHT. VFR CONDITIONS ARE EXPCTED BY 011500. SOUTH WIND
WILL BECOME STRONG AND GUSTY LATER IN THE DAY SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 959 PM CDT SAT MAR 31 2012/

UPDATE...
ONLY MINOR ADJUSTMENTS WERE MADE TO THE CURRENT FORECAST. PATCHY
FOG IS STILL EXPECTED TO DEVELOP LATE TONIGHT ACROSS MOST OF THE
REGION...WITH SOME AREAS OF FOG POSSIBLE NEAR SUNRISE.
HOWEVER...LOW LEVEL FLOW APPEARS LESS CONDUCIVE (VEERING AND
INCREASING THROUGH THE NIGHT) FOR AT LEAST WIDESPREAD AREAS OF
DENSE FOG TO DEVELOP SIMILAR TO YESTERDAY MORNING. PATCHY DENSE
FOG CANNOT BE RULED OUT THOUGH...ESPECIALLY ACROSS THE EXTREME
SOUTHERN AND NORTHERN OK STATE BORDERS AND I-35 CORRIDOR WHERE SFC
WINDS MAY REMAIN RELATIVELY LIGHT AND SOUTHERLY UNDER RIDGING
ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  61  93  62  85 /   0   0  10  20
HOBART OK         59  91  60  82 /   0   0   0  40
WICHITA FALLS TX  63  96  63  89 /   0   0  10  30
GAGE OK           53  91  51  82 /   0   0   0  40
PONCA CITY OK     61  91  66  88 /   0   0  10  20
DURANT OK         66  88  65  84 /   0   0  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/09/09
Hazardous weather outlook, Mar 31, 10:55 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT MAR 31 2012

OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
VERY WARM AND HUMID CONDITIONS CAN BE EXPECTED TODAY.  RIDGING ALOFT
COMBINED WITH WEAK SURFACE CONVERGENCE WILL NOT BE SUPPORTIVE OF
THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
AREAS OF LIGHT FOG MAY FORM DURING THE OVERNIGHT HOURS...BUT WIDESPREAD
DENSE FOG IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THE NEXT ORGANIZED WEATHER SYSTEM WILL BRING A GOOD CHANCE OF THUNDERSTORMS
TO OKLAHOMA AND TEXAS ON MONDAY AND TUESDAY. THE SYSTEM IS LIKELY TO PRODUCE
A BROAD LINE OF STORMS CONTAINING HEAVY RAIN...AND POSSIBLY SOME SEVERE
WEATHER. THE WEATHER SYSTEM WILL MOVE SLOWLY ACROSS OUR REGION FROM WEST
TO EAST.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Harmon

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Other Federal Agency
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

D2 (severe) drought continued over the southwest portion of the county through the month.

Drought, Jackson

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month.

Drought, Tillman

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Other Federal Agency
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

D2 (severe) to D3 (extreme) drought continued through the month. Slight improvement was noted toward the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378994, 378995, 378996.